Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 16, 2006, 4:14 PM CDT for Hutchinson County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2006, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 16, 2006, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 75 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:57 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -520 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:13 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 16, 3:13 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT FRI JUN 16 2006 .DISCUSSION... ABUNDANT MID AND HIGH CLOUDS KEPT TEMPS DOWN FOR MOST OF THE DAY...HOWEVER DAYTIME HEATING HAS FINALLY BROKEN THE CAP ALONG THE DRYLINE WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING FROM CANYON TO BORGER. THIS ACTIVITY IS ALL BEING CREATED FROM AN UNSEASONABLY STRONG UPPER LEVEL TROUGH OVER THE ROCKIES THAT IS SLOWLY MOVING EAST. DIFFLUENCE AHEAD OF THE TROUGH WILL KEEP THE THUNDERSTORMS GOING PAST MIDNIGHT IN THE EASTERN PANHANDLES. THERE MAY BE A SECONDARY AREA OF DEVELOPMENT UNDER THE LOW CENTER AS IT TRACKS ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE TOMORROW...THUS HAVE CONTINUED SLT CHC POPS SATURDAY. THE UPPER LOW WILL PUSH A COLD FRONT INTO THE AREA WHICH WILL COOL TEMPS OFF SLIGHTLY OVER THE WEEKEND. UNFORTUNATELY THE REMAINDER OF THE FORECAST PERIOD PROMISES A RETURN OF HOT AND DRY CONDITIONS AS AN UPPER LEVEL HIGH BUILDS INTO NEW MEXICO AND THE PANHANDLES. AT THIS POINT IT APPEARS WINDS SHOULD NOT GET HIGH ENOUGH TO WARRANT THE ISSUANCE OF ANY FIRE WEATHER PRODUCTS. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 86 62 90 / 50 20 20 0 BEAVER OK 65 84 62 91 / 70 20 20 0 BOISE CITY OK 58 83 60 89 / 40 20 20 0 BORGER TX 63 85 66 93 / 60 20 20 0 BOYS RANCH TX 63 90 62 95 / 40 20 20 0 CANYON TX 63 89 59 92 / 50 20 20 0 CLARENDON TX 65 82 65 92 / 70 30 20 0 DALHART TX 58 86 61 91 / 40 20 20 0 GUYMON OK 63 86 62 92 / 50 20 20 0 HEREFORD TX 62 89 60 91 / 40 20 20 0 LIPSCOMB TX 65 83 62 90 / 70 20 20 0 PAMPA TX 62 84 65 88 / 70 20 20 0 SHAMROCK TX 66 87 67 92 / 70 30 20 0 WELLINGTON TX 69 87 68 94 / 70 30 20 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/10
Hazardous weather outlook, Jun 16, 3:14 PM CDT, 1 hour before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT FRI JUN 16 2006 OKZ001>003-TXZ001>020-171100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 314 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER 489 FOR THE WESTERN OKLAHOMA PANHANDLE UNTIL 7 PM CDT. THE NATIONAL WEATHER SERVICE ISSUED A TORNADO WATCH NUMBER 492 FOR THE CENTRAL AND EASTERN OKLAHOMA AND TEXAS PANHANDLES UNTIL 9 PM CDT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT ACROSS THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON THROUGH TONIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE MAINLY OVER THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THE REST OF TONIGHT DUE TO SOUTH WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS. THE HIGH WINDS AND LOW RELATIVE HUMIDITIES WILL INCREASE THE FIRE DANGER THIS AFTERNOON ONCE AGAIN. LIGHTNING IGNITED FIRES MAY ALSO OCCUR AND SPREAD RAPIDLY DUE TO THE STRONG WINDS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY THROUGH SATURDAY NIGHT. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION TODAY. SCHNEIDER
In the hours before
Special weather statement, Jun 16, 1:38 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 138 PM CDT FRI JUN 16 2006 OKZ001-161945- CIMARRON- 138 PM CDT FRI JUN 16 2006 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN CIMARRON COUNTY...NEAR BLACK MESA STATE PARK AT 135 PM CDT...MOVING NORTH NORTHEAST AT 20 MPH. THE STORMS WILL AFFECT BLACK MESA STATE PARK AND THE KENTON AREA BETWEEN 145 PM AND 215 PM. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 45 TO 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
Local storm report, Jun 16, 2:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
235 PM CDT FRI JUN 16 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 15 NW BOISE CITY 36.88N 102.70W
06/16/2006 E60 MPH CIMARRON OK TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS BROKEN
&&
JOHNSONSpecial weather statement, Jun 16, 3:47 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CDT FRI JUN 16 2006 OKZ001-162145- CIMARRON- 347 PM CDT FRI JUN 16 2006 ...STRONG THUNDERSTORMS IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED IN CIMARRON COUNTY...JUST WEST OF KEYES AND GRIGGS AT 345 PM CDT...MOVING NORTHEAST AT 30 MPH. THE STORM WILL AFFECT KEYES AND GRIGGS BETWEEN 400 PM AND 430 PM. ONE QUARTER INCH SIZE HAIL AND WINDS AROUND 45 TO 55 MPH ARE LIKELY WITH THIS STORM. PEOPLE IN CIMARRON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 56 min |
| Jun 16, 3:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 55 min |
| Jun 16, 4:01 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 59 min |
| Jun 16, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 60 min |
| Jun 16, 4:48 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 57 min |
| Jun 16, 5:24 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 66 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 56 min |
| Jun 16, 5:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 64 min |
| Jun 16, 5:51 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 54 min |
| Jun 16, 6:39 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 66 min |
| Jun 16, 6:49 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 56 min |
| Jun 16, 5:44 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.